Hail, Cass
- When
- July 10, 7:35 PM CST
- Where
- Cass County, 2 mi W of Amenia
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.983, -97.217
4 hail, 2 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 10, 7:15 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 815 PM CDT SAT JUL 10 2004 HOW MUCH SVR TONIGHT? THINGS HAVE BEEN COMING TOGETHER FOR PAST SEVERAL HOURS INDICATING A COMPLEX OF STORMS TO AFFECT AREAS OF SE ND ALONG INTERSTATE 94. SFC MAP SHOWS ONE BOUNDARY (MORE OF A DEW PT LINE SEPARATING 70S VERSUS 55-60) FROM NEAR PEMBINA TO NEAR DEVILS LAKE. DRIER AIR ADVECTING INTO THIS AREA AS HIGH MOVES SLOWLY SOUTHEAST FROM SASK. BOUNDARY HAS NOT MOVED MUCH SINCE 22Z LOOKING AT RWIS AND AWOS OBS. OTHER BOUNDARY...THE WARM FRONT...MUCH HARDER TO TELL. APPEARS TO BE FROM SFC LOW IN SE MT...THEN ACROSS FAR SOUTHERN ND...NR A MOBRIDGE TO FARGO LINE. AREA BTWN WARM FRONT AND DEW PT BOUNDARY INDICATES HAS VERY LIGHT WINDS WHILE SOUTH OF WARM FRONT WINDS ARE SOUTHERLY AT AROUND 10 KTS. SPC MESOANALYSIS MAPS SHOW POOLING OF CAPES/INSTABILTY IN SE CORNER OF ND WHERE SFC DEW PTS ARE AROUND 75. CURRENT ACTIVITY DEVELOPING EAST TOWARD FARGO SHOULD CONTINUE TO PROPAGATE SLOWLY NORTHEAST AND EAST WITH HAIL THREAT...THOUGH VERY WARM MID LEVELS WOULD SUGGEST VERY HEAVY RAINFALL AN EVEN MORE IMMEDIATE THREAT. HOW THIS EVOLVES TONIGHT IS UNSURE...SEVERE MCS...BOW ECHO TYPE...OR MAINLY HEAVY RAIN MCS. BOW ECHO TYPE PSBL GIVEN FAVORABLE WARM FRONTAL SETUP BUT 40KT FLOW AT 500 MB IS LIMITING POTENTIAL. EITHER WAY WILL STAY THE COURSE WITH FLASH FLOOD WATCH FOR SE ND AND WCNTRL MN INTO SUNDAY MORNING AND HIGHEST POPS ACROSS SRN 1/2 OF FCST AREA. DID UPDATE LOW TEMPS AND DEW PTS IN THE GRIDDS. UPPED LOW TEMPS A BIT...AND DID RAISE DEW PTS THRU THE NIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WATCH TONIGHT AND SUN MORNING S OF AN I-94 LINE. MN...FLOOD WATCH TONIGHT AND SUN MORNING S OF A HWY 10 LINE. && RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 350 PM CDT SAT JUL 10 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-102200- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 350 PM CDT SAT JUL 10 2004 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH DAKOTA AND THE NORTHWEST QUARTER OF MINNESOTA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TONIGHT INTO EARLY SUNDAY. THE MAIN THREAT AREA APPEARS TO BE SOUTH OF HIGHWAY 200 IN NORTH DAKOTA AND MINNESOTA...BUT COULD ALSO OCCUR NORTH OF THIS LINE AS WELL. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...BUT TORNADOES AND FLOODING ARE ALSO POSSIBLE. A FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND SOUTH OF INTERSTATE 94 FOR TONIGHT AND SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY EAST OF THE VALLEY IN MINNESOTA AND ONCE AGAIN SUNDAY NIGHT INTO MONDAY. THESE STORMS ALSO WILL HAVE THE POTENTIAL TO BRING LOCALIZED SEVERE WEATHER AND VERY HEAVY RAINS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. GODON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
709 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL LONG POINT 48.98N 94.96W
07/10/2004 0.75 INCH LAKE OF THE WOODS MN PUBLIC
LASTED 3 MINUTES
&&
DTRThe Fargo/Grand Forks radar (KMVX), 61 km away, was scanning. The volume nearest the first event began at 01:35 UTC.
4 hail, 2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Several large tree limbs were blown down in Valley City.
4.5 inches of rain flooded several rural roads.
The heavy rain flooded 13th avenue south in West Fargo. Several cars stalled in the high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415537, 5415544, 5415538, 5415539, 5415540, 5415541, 5415542, 5415543.